MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0408
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 coil (pc400 coil) pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The introducer sheath was ovalized approximately 7.0 cm from the distal end.The embolization coil was detached from the pusher assembly within the introducer sheath.Conclusions: evaluation of the returned device revealed that the introducer sheath was ovalized.Introducer sheath ovalization typically occurs due to improper handling during use.If a rotating hemostasis valve (rhv) is over-tightened or if the introducer sheath is compressed forcefully, damage such as this may occur.The damaged introducer sheath was likely the cause of the difficulty advancing the pc400.The px slim mentioned in the complaint was not returned for evaluation.Pc400 devices are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, the physician was unable to advance a pc400 coil out of its introducer sheath and into a px slim delivery microcatheter (px slim).The pc400 coil was removed and the procedure was completed using new pc400 coils and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Date of event based on additional clarification received on 01/25/2016.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5365631
Report Number3005168196-2016-00046
Device Sequence Number16151276
Product Code HCG
UDI-Device Identifier00814548010830
UDI-Public00814548010830
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Report Date (Section B) 12/16/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/30/2020
Device Catalogue Number4004C0408
Device Lot NumberF63654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1